I'm 50 years old, normal height and weight. I had a UAE (uterine artery embolization) done in '02 and haven't had a period in about three years. I'm on a estrodial patch 0.0375 and prometrium pill, 100mg 2x week. For about the past three years or so, I've had pain off and on in the vaginal area. It brings frequent urination, but not necessarily burning when I go. Sometimes on the lips there is stinging. The pain has been very constant without any break these past four months or so. I took Premarin cream about three years ago and it seemed to help. The next time I took it, it burned and seem to make things worse. I'm truly frustrated. Do I need more estrogen? One test showed bacteria in vagina, another said I was fine. One doctor said bacteria is good, another said it's not. One test showed yeast, another showed no yeast. I put ice packs 'down there' to help relieve the symptoms. I also take motrin (400-600mgs) to help. I don't wear pants, especially snug jeans any more. I was given Estrace but haven't taken it yet, except one night and it seemed to burn so I didn't continue out of fear it was going to get worse. I hope to have my estrogen levels tested this Monday. Could it be yeast, vaginitis, or even cancer of the vaginal wall or area. My paps are always normal. A uterine biopsy was normal (6mm). I tried Estriol for a week but the burning/pain didn't diminish at all. I can live with ice packs and motrin but somehow I think there has to be an answer. No labido, married 27 years in monogomous marriage. Could I be allergic to the patch? or something else? I think about putting a popsicle down there to cool things off. Please help me if you can. Also, we know that hormones can cause cancer in breast and uterus, but how about in the bladder? Thank you. The pain is getting to be too much. The doctors say the lining looks normal and don't see any atrophy either.
It seems like you should see an OB/Gyn who specializes in the Vulva, the skin outside the vagina. This type of problem is very difficult to diagnose without an exam.
There are a number of things that can cause your symptoms ranging from allergies to vulvar dystrophies. These last things are abnormalities of the skin around the vagina and the diagnosis is made with taking a small piece of skin from the area. It is done in the office and with Novocaine, it should not hurt. The doctor can also look at the skin with a special instrument called a colposcope. That will also help diagnose a problem called vulvodynia or painful vulva. You can look up the National Vulvodynia Association for more information on this. With the proper diagnosis, it is possible to get some relief.
Machelle M. Seibel, MD
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.